Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Tensor products of composition algebras, Albert forms and some exceptional simple Lie algebras


Author: B. N. Allison
Journal: Trans. Amer. Math. Soc. 306 (1988), 667-695
MSC: Primary 17A75; Secondary 11E04, 17B25, 17B70
MathSciNet review: 933312
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we study algebras with involution that are isomorphic after base field extension to the tensor product of two composition algebras. To any such algebra $ (\mathcal{A},\, - )$, we associate a quadratic form $ Q$ called the Albert form of $ (\mathcal{A},\, - )$. The Albert form is used to give necessary and sufficient conditions for two such algebras to be isotopic. Using a Lie algebra construction of Kantor, we are then able to give a description of the isomorphism classes of Lie algebras of index $ F_{4,1}^{21}$, $ {}^2E_{6,1}^{29}$, $ E_{7,1}^{48}$ and $ E_{8,1}^{91}$. That description is used to obtain a classification of the indicated Lie algebras over $ {\mathbf{R}}(({T_1}, \ldots ,{T_n})),\;n \leqslant 3$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 17A75, 11E04, 17B25, 17B70

Retrieve articles in all journals with MSC: 17A75, 11E04, 17B25, 17B70


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1988-0933312-2
PII: S 0002-9947(1988)0933312-2
Article copyright: © Copyright 1988 American Mathematical Society